It is currently Sat Aug 19, 2017 10:21 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Sub withdrawal/weaning
PostPosted: Wed Dec 04, 2013 6:44 pm 
Offline
New Poster
New Poster

Joined: Wed Dec 04, 2013 6:17 pm
Posts: 1
Hi, My name is Scott & I would like to chat with someone going through or has went through the same experiences with coming off of Suboxone. I have been in Suboxone treatment for 11 months (for treatment of hydrocodone/opiate addiction) I only had one setback in the 11 months in the treatment. I was prescribed 2 8mg films a day for the duration of the treatment, up until the last month I went (which was a little over a month ago. I was paying for the treatment entirely out of pocket ($195 monthly for the clinic visit, around $500 monthly for the medication) Needless to say, I'm glad that I went through the treatment and it did change my life, but it was A LOT OF MONEY OUT OF POCKET! So the last month that I went, I was informed they were charging an additional almost $200 (now $395 monthly) just for the visit. It was all I could do to come up with the $195 a month!! So, I decided it was time to finish the treatment and move on with my life, it had served it's purpose and I was seemingly ready to get my life, and money back! So the doc told me to wean myself off of it throughout the last month and gave me a full 60 films. So, it was alot easier said than done, because at that point, I had never experienced any sort of withdrawal symptoms from the Suboxone. So as I weened myself down, to one film a day, then to a half, and eventually a quarter...I ran out shortly after that!
The first day without it wasn't so bad (I'm assuming because it was still in my system) but around the 3rd day, I slipped into full blown withdrawal and it was absolute hell! I had the restless aching legs, full body aches and pains, lethargic feeling, flu like symptoms and loss of appetite. That was last week, and I had found a film that I had stashed away, and split it into 5 pieces and took them over the last few days. Im now out of that also, and just wondering if anyone else has went through the same and what to expect from this point on. Also, are the any OTC or home remedies that might alleviate the withdrawal symptoms, should they come back? I just want to feel normal again and not have to worry about withdrawal or being physically dependent on a medication anymore!!! Appreciate any input or advice! Thank you! Have a lovely night!


Top
 Profile  
 
PostPosted: Wed Dec 04, 2013 11:12 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
Getting off of 2mgs a day is still a fairly high dose, but isn't impossible. I'm guessing the severity of your withdrawal symptoms stem from the rate at which you tapered. I can barely remember my own taper schedule anymore, as more time passes, but I took at least a year to drop down that much. You did in a month or two, I'm guessing? That is quite a shock to the system, despite having weaned down. I quit taking suboxone at 1.5mgs and didn't have it nearly as bad as you, I think my system was well adjusted to the lowered dose, though, and your may not be..? Regardless, yes, there are things you can do.

Music, hot baths, massages, exercise and sex are some of the easiest things to do. I personally used a benzo for the first few weeks of withdrawal and I believe it helped quite a bit. Please be advised that this is usually frowned upon. If you've had any issues with benzos previously, scratch what I said. They can be of use if you're not prone to abusing them. Then there is Clonodine, which is a blood pressure med, it helps to relax you and quell anxiousness. It's effects are similar to a benzo, just not as effective in my personal opinion, but people swear by it. If you have any issues with benzos, this would be a better route to take and should be no problem to get from a doc.

Eating healthy and exercising is pretty crucial. You can take supplements as well. Sunshine helps. I know all this probably sounds silly, but these things really do help. Other than that, there are not many shortcuts, time and TLC is what's needed for your body to heal.


Top
 Profile  
 
PostPosted: Thu Dec 05, 2013 4:27 pm 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Wed Jul 31, 2013 3:39 pm
Posts: 311
Tinydancer gave you some great advice. What was your last dose? How do you feel today. You can dig in and try and hold out with what was posted above or get another months script. There is a person on here who has a film cutting guide that may help you if you go that route. From most post you need to get down to at least 0.5 before you stop. I am on 0.4mg and will probably go to 0.1MG Before I stop. Last week in Dec for me. You can do it I have seen posts of people who stop at 8mg and make it. It's a mind-set. Just stock up on immodium it really help the stomach pains my least favorite. Good luck and keep us posted. DB


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group